Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Miami, FL

July 1, 2014Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 1, 2014, 9:39 PM EDT for Broward County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 9:39 PM EDT (01:39 UTC)
Expired
Jul 1, 2014, 10:45 PM EDT
In force
66 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 70 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2293 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS82 KMFL 020139
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
939 PM EDT TUE JUL 1 2014
 
FLZ071-020245-
INLAND BROWARD COUNTY FL-
939 PM EDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR INLAND BROWARD COUNTY ...
 
* UNTIL 1045 PM EDT

* AT 938 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR
  ALLEY...OR 18 MILES WEST OF CORAL SPRINGS...MOVING SOUTHEAST AT 15
  MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT... THE EAST TOLL GATE ON ALLIGATOR 
  ALLEY...THE INTERSECTION OF ALLIGATOR ALLEY AND MIAMI CANAL...MILE 
  MARKER 30 ON ALLIGATOR ALLEY...AND THE WEST BROWARD RECREATION 
  AREA ON ALLIGATOR ALLEY.

LAT...LON 2618 8076 2633 8082 2633 8030 2600 8056
TIME...MOT...LOC 0138Z 302DEG 11KT 2626 8058 

$$
KONARIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 8:29 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 1, 8:29 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
829 PM EDT TUE JUL 1 2014

.UPDATE...
TROPICAL STORM ARTHUR WILL CONTINUE TO MOVE SLOWLY TO THE
NORTHWEST OFF THE EAST COAST OF CENTRAL FLORIDA TONIGHT. THIS WILL
ALLOW FOR THE SHOWERS AND THUNDERSTORMS OVER THE NORTHERN AREAS OF
SOUTH FLORIDA, WITH THE MOST ACTIVITY REMAINING IN EAST-CENTRAL
FLORIDA. SO WILL REDUCE THE POPS TO A SLIGHT CHANCE SOUTH OF
ALLIGATOR ALLEY FOR TONIGHT. THE NORTHERN AREAS OF SOUTH FLORIDA
WILL ALSO SEE A SLOW DECREASE IN POPS THROUGH TONIGHT...BUT WILL
REMAIN IN A CHANCE CAT.

THE THUNDER THREAT WILL ALSO COME TO AN END OVER THE SOUTHERN
AREAS BY MIDNIGHT TONIGHT...BUT WILL REMAIN OVER THE NORTHERN
AREAS OF SOUTH FLORIDA THROUGH TONIGHT.

THE WINDS WILL ALSO REMAIN AROUND 20 KNOTS OVER THE NORTHERN PALM
BEACH WATERS TONIGHT...DUE TO THE CLOSENESS OF TROPICAL STORM
ARTHUR. THEREFORE...THE SCA WILL REMAIN IN PLACE FOR PALM BEACH
WATERS OF SOUTH FLORIDA FOR TONIGHT.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 751 PM EDT TUE JUL 1 2014/

AVIATION...

HIGH OVERCAST ASSOC WITH ARTHUR HAS SUCCEEDED IN SUPPRESSING
WIDESPREAD THUNDERSTORMS FOR TODAY. CURRENT HRRR AND TO A LESSER
DEGREE WRF-ARW/NMM HAVE BEEN TOO AGGRESSIVE WITH DEVELOPMENT
SOUTH OF I-75 THIS AFTERNOON. ALTHOUGH A FEW STORMS ARE POSSIBLE
THIS EVENING...NOT ENOUGH COVERAGE FOR VCTS INCLUSION IN TAFS.
EARLY LOOK AT TOMORROW FOCUSES BEST PRECIP CHCS AT
KPBI/KFLL...BUT DECENT W TO SW WIND POSSIBLY DEFEATING THE SEA
BREEZE...AND REMAINING HIGH CANOPY OF CLOUDS ARE LIMITING FACTORS
WITH REGARDS TO VCTS WED AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  91  76  91 /  50  50  30  30
FORT LAUDERDALE  78  90  78  92 /  40  40  20  20
MIAMI            77  91  78  92 /  40  40  20  20
NAPLES           78  89  77  90 /  30  40  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR AMZ650-670.

GM...NONE.
&&

SHORT TERM...23/SK
LONG TERM....54/BNB
Hazardous weather outlook, Jul 1, 8:19 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
819 PM EDT TUE JUL 1 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
021230-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
819 PM EDT TUE JUL 1 2014

...SLIGHT CHANCE OF THUNDERSTORMS...
...HAZARDOUS MARINE CONDITIONS OFF PALM BEACH COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS ALONG THE
EAST COAST BEACHES.

THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE
TONIGHT...ESPECIALLY PALM BEACH COUNTY. FREQUENT CLOUD-TO-GROUND
LIGHTNING WILL BE THE PRIMARY THREAT.

WIND: WEST TO SOUTHWEST WINDS 20 TO 25 KNOTS WILL CONTINUE OVER
THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THIS AREA.

WAVES: SEAS UP TO 7 FEET OVER THE GULF STREAM EAST OF PALM BEACH
COUNTY TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TROPICAL STORM ARTHUR IS FORECAST TO MOVE NORTHWARD AWAY FROM
SOUTH FLORIDA ON WEDNESDAY. A BAND OF MOISTURE FROM THE TAIL END
OF THE STORM IS FORECAST TO REMAIN OVER SOUTH FLORIDA ON
WEDNESDAY, LEADING TO SCATTERED TO NUMEROUS THUNDERSTORMS.

FOR MORE INFORMATION ON TROPICAL STORM ARTHUR VISIT
WWW.HURRICANES.GOV.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Special weather statement, Jul 1, 8:51 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
851 PM EDT TUE JUL 1 2014

FLZ070-020130-
INLAND COLLIER COUNTY FL-
851 PM EDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INLAND COLLIER COUNTY ...

* UNTIL 930 PM EDT

* AT 850 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR AVE MARIA...MOVING EAST AT 35 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT... GOLDEN GATE ESTATES...BIG CYPRESS
  NATIONAL PRESERVE...MILE MARKER 60 ON ALLIGATOR ALLEY...BIG
  CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...COLLIER COUNTY REST
  AREA ON ALLIGATOR ALLEY... INTERSECTION OF I-75 AND EVERGLADES
  BLVD...SUNNILAND...MILES CITY AND INTERSECTION OF ALLIGATOR ALLEY
  AND SR 839.

LAT...LON 2617 8161 2633 8153 2614 8093 2593 8096
TIME...MOT...LOC 0050Z 292DEG 32KT 2624 8141

KONARIK
Special weather statement, Jul 1, 8:54 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
854 PM EDT TUE JUL 1 2014

FLZ071-072-172-020145-
INLAND BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
854 PM EDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR INLAND BROWARD COUNTY...COASTAL
BROWARD COUNTY AND METRO BROWARD COUNTY...

* UNTIL 945 PM EDT

* AT 854 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
  NORTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO
  SAWGRASS MILLS MALL...AND MOVING SOUTHEAST AT 20 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...CORAL
  SPRINGS...POMPANO BEACH...DAVIE...PLANTATION...SUNRISE...TAMARAC...
  MARGATE...LAUDERDALE-BY-THE-SEA...HALLANDALE...LAUDERHILL...
  WESTON...COCONUT CREEK...OAKLAND PARK...NORTH LAUDERDALE...
  LAUDERDALE LAKES AND DANIA BEACH.

LAT...LON 2611 8010 2611 8011 2612 8011 2611 8012
      2609 8012 2609 8011 2603 8012 2602 8012
      2602 8013 2601 8012 2601 8013 2600 8012
      2599 8012 2599 8071 2632 8087 2625 8009
TIME...MOT...LOC 0054Z 301DEG 15KT 2627 8072 2615 8031

KONARIK
Special weather statement, Jul 1, 9:14 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
914 PM EDT TUE JUL 1 2014

FLZ066-070-020200-
INLAND COLLIER COUNTY FL-HENDRY FL-
914 PM EDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND COLLIER
COUNTY AND CENTRAL HENDRY...

* UNTIL 1000 PM EDT

* AT 913 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PORT
  LA BELLE TO 11 MILES SOUTH OF DEVILS GARDEN...AND MOVING SOUTH AT
  10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  IMMOKALEE...FELDA...DEVILS GARDEN...BIG CYPRESS SEMINOLE
  RESERVATION...HENDRY CORRECTIONAL...PORT LA BELLE...BUNKER HILL AND
  KERI.

LAT...LON 2675 8142 2650 8090 2614 8090 2644 8151
TIME...MOT...LOC 0113Z 338DEG 7KT 2671 8137 2645 8107

KONARIK
Special weather statement, Jul 1, 9:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
939 PM EDT TUE JUL 1 2014

FLZ071-020245-
INLAND BROWARD COUNTY FL-
939 PM EDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR INLAND BROWARD COUNTY ...

* UNTIL 1045 PM EDT

* AT 938 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR
  ALLEY...OR 18 MILES WEST OF CORAL SPRINGS...MOVING SOUTHEAST AT 15
  MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT... THE EAST TOLL GATE ON ALLIGATOR
  ALLEY...THE INTERSECTION OF ALLIGATOR ALLEY AND MIAMI CANAL...MILE
  MARKER 30 ON ALLIGATOR ALLEY...AND THE WEST BROWARD RECREATION
  AREA ON ALLIGATOR ALLEY.

LAT...LON 2618 8076 2633 8082 2633 8030 2600 8056
TIME...MOT...LOC 0138Z 302DEG 11KT 2626 8058

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:51 PM EDTSpecial Weather StatementMFLCollier39 min
Jul 1, 8:54 PM EDTSpecial Weather StatementMFLBroward51 min
Jul 1, 9:14 PM EDTSpecial Weather StatementMFLHendry46 min
Jul 1, 10:44 PM EDTSpecial Weather StatementMFLBroward46 min
Jul 1, 11:26 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
Jul 2, 11:57 AM EDTSpecial Marine WarningMFL33 min
Jul 2, 12:53 PM EDTSpecial Weather StatementMFLBroward52 min
Jul 2, 1:23 PM EDTSpecial Weather StatementMFLBroward52 min
Jul 2, 1:30 PM EDTSpecial Marine WarningMFL45 min
Jul 2, 1:47 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Jul 2, 2:15 PM EDTSpecial Weather StatementMFLBroward45 min
Jul 2, 2:52 PM EDTSpecial Weather StatementMFLMiami-Dade38 min
Jul 2, 2:54 PM EDTSpecial Marine WarningMFL36 min
Jul 2, 3:25 PM EDTSpecial Weather StatementMFLHendry50 min
Jul 2, 3:48 PM EDTSpecial Weather StatementMFLGlades42 min
Jul 2, 4:20 PM EDTSpecial Weather StatementMFLHendry40 min
Jul 2, 4:32 PM EDTSpecial Weather StatementMFLGlades43 min
Jul 2, 4:33 PM EDTSpecial Marine WarningMFL27 min
Jul 2, 4:59 PM EDTSpecial Marine WarningMFL61 min
Jul 2, 5:17 PM EDTSpecial Weather StatementMFLMiami-Dade43 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.